\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Blowing up at zero points of potential for an initial boundary value problem

Abstract Related Papers Cited by
  • We study nonnegative radially symmetric solutions for a semilinear heat equation in a ball with spatially dependent coefficient which vanishes at the origin. Our aim is to construct a solution that blows up at the origin where there is no reaction. For this, we first prove that the blow-up is complete, if the origin is not a blow-up point and if there is no blow-up point on the boundary. Then we prove that a threshold solution exists such that it blows up in finite time incompletely and there is no blow-up point on the boundary. On the other hand, we prove that any zero of nonnegative potential is not a blow-up point for a more general problem under the assumption that the solution is monotone in time.
    Mathematics Subject Classification: Primary: 35K55; Secondary: 35K20.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    H. Amann, Dual semigroups and second order linear elliptic boundary value problems, Israel J. Math., 45 (1983), 225-254.doi: doi:10.1007/BF02774019.

    [2]

    P. Baras and L. Cohen, Complete blow-up after $T_{m a x}$ for the solution of a semilinear heat equation, J. Funct. Anal., 71 (1987), 142-174.doi: doi:10.1016/0022-1236(87)90020-6.

    [3]

    X.Y. Chen and H. Matano, Convergence, asymptotic periodicity, and finite-point blow-up in one-dimensional semilinear heat equations, J. Differential Equations, 78 (1989), 160-190.doi: doi:10.1016/0022-0396(89)90081-8.

    [4]

    X. Y. Chen and P. Poláčik, Asymptotic periodicity of positive solutions of reaction diffusion equations on a ball, J. Reine Angew. Math., 472 (1996), 17-51.doi: doi:10.1515/crll.1996.472.17.

    [5]

    L. Du and Z. Yao, Localization of blow-up points for a nonlinear nonlocal porous medium equation, Commun. Pure Appl. Anal., 6 (2007), 183-190.

    [6]

    S. Filippas and A. Tertikas, On similarity solutions of a heat equation with a nonhomogeneous nonlinearity, J. Differential Equations, 165 (2000), 468-492.doi: doi:10.1006/jdeq.2000.3789.

    [7]

    A. Friedman and J. B. McLeod, Blow-up of positive solutions of semilinear heat equations, Indiana Univ. Math. J., 34 (1985), 425-447.doi: doi:10.1512/iumj.1985.34.34025.

    [8]

    H. Fujita, On the nonlinear equations $\Delta u+exp u=0$ and $u_t=\Delta u+exp u$, Bull. Amer. Math. Soc., 75 (1969), 132-135.doi: doi:10.1090/S0002-9904-1969-12175-0.

    [9]

    V. A. Galaktionov and J. L. Vázquez, Continuation of blow-up solutions of nonlinear heat equations in several space dimensions, Comm. Pure Applied Math., 50 (1997), 1-67.doi: doi:10.1002/(SICI)1097-0312(199701)50:1<1::AID-CPA1>3.0.CO;2-H.

    [10]

    N. Ghoussoub and Y. Guo, On the partial differential equations of electrostatic MEMS devices II: dynamic case, Nonlinear Diff. Eqns. Appl., 15 (2008), 115-145.doi: doi:10.1007/s00030-007-6004-1.

    [11]

    Y. Giga and R.V. Kohn, Asymptotically self-similar blow-up of semilinear heat equations, Comm. Pure Appl. Math., 38 (1985), 297-319.doi: doi:10.1002/cpa.3160380304.

    [12]

    Y. Giga and R. V. Kohn, Characterizing blowup using similarity variables, Indiana Univ. Math. J., 36 (1987), 1-40.doi: doi:10.1512/iumj.1987.36.36001.

    [13]

    Y. Giga and R. V. Kohn, Nondegeneracy of blowup for semilinear heat equations, Comm. Pure Appl. Math., 42 (1989), 845-884.doi: doi:10.1002/cpa.3160420607.

    [14]

    J. S. Guo, C. S. Lin and M. ShimojoBlow-up behavior for a parabolic equation with spatially dependent coefficient, Dynamic Systems Appl. (to appear).

    [15]

    T. Hamada, On the existence and nonexistence of global solutions of semilinear parabolic equations with slowly decaying initial data, Tsukuba J. Math., 21 (1997), 505-514.

    [16]

    S. Kaplan, On the growth of solutions of quasi-linear parabolic equations, Comm. Pure Appl. Math., 16 (1963), 305-330.doi: doi:10.1002/cpa.3160160307.

    [17]

    A. A. Lacey and D. Tzanetis, Complete blow-up for a semilinear diffusion equation with a sufficiently large initial condition, IMA. J. Appl. Math., 41 (1988), 207-215.doi: doi:10.1093/imamat/41.3.207.

    [18]

    L. A. Lepin, Countable spectrum of the eigenfunctions of the nonlinear heat equation with distributed parameters, (Russian) Differentsial'nye Uravneniya, 24 (1988), 1226-1234, (English Translation: Differential Equations, 24 (1988), 799-805.

    [19]

    L. A. Lepin, Self-similar solutions of a semilinear heat equation, (Russian) Mat. Model., 2 (1990), 63-74.

    [20]

    H. Matano and F. Merle, On nonexistence of type II blowup for a supercritical nonlinear heat equation, Comm. Pure Appl. Math., 57 (2004), 1494-1541.doi: doi:10.1002/cpa.20044.

    [21]

    H. Matano and F. Merle, Classification of type I and type II blowup for a supercritical nonlinear heat equation, J. Funct. Anal., 256 (2009), 992-1064.doi: doi:10.1016/j.jfa.2008.05.021.

    [22]

    J. Matos, Unfocused blow up solutions of semilinear parabolic equations, Discrete Contin. Dynam. Systems, 5 (1999), 905-928.doi: doi:10.3934/dcds.1999.5.905.

    [23]

    J. Matos, Self-similar blow up patterns in supercritical semilinear heat equations, Comm. Appl. Anal., 5 (2001), 455-483.

    [24]

    F. Merle, H. Zaag, Stability of the blow-up profile for equations of the type $u_t=\Delta u+ |u|^{p-1}u, Duke Math. J., 86 (1997), 143-195.doi: doi:10.1215/S0012-7094-97-08605-1.

    [25]

    N. Mizoguchi, Boundedness of global solutions for a supercritical semilinear heat equation and its application, Indiana Univ. Math. J., 54 (2005), 1047-1059.doi: doi:10.1512/iumj.2005.54.2694.

    [26]

    N. Mizoguchi and E. Yanagida, Life span of solutions with large initial data in a semilinear parabolic equation, Indiana Univ. Math. J., 50 (2001), 591-610.

    [27]

    W. M. Ni, P. E. Sacks and J. Tavantzis, On the asymptotic behavior of solutions of certain quasilinear parabolic equations, J. Differential Equations, 54 (1984), 97-120.doi: doi:10.1016/0022-0396(84)90145-1.

    [28]

    W. M. Ni, Uniqueness, nonuniqueness and related questions of nonlinear elliptic and parabolic equations, Nonlinear Functional Analysis and its Applications, Part 2 (Berkeley, Calif., 1983), 229-241, Proc. Sympos. Pure Math., 45, Part 2, Amer. Math. Soc., Providence, RI, 1986.

    [29]

    R. G. Pinsky, Existence and nonexistence of global solutions for $u_ t=\Delta u+a(x)u^p$ in $\R^d$, J. Differential Equations, 133 (1997), 152-177.doi: doi:10.1006/jdeq.1996.3196.

    [30]

    P. Quittner and Ph. Souplet, "Superlinear Parabolic Problems. Blow-up, Global Existence and Steady States," Birkhäuser Advanced Texts, Basler Lehrbücher, 2007.

    [31]

    A. Ramiandrisoa, Blow-up profile for radial solutions of the nonlinear heat equation, Asymp. Anal., 21 (1999), 221-238.

    [32]

    S. Sato and E. Yanagida, Solutions with moving singularities for a semilinear parabolic equation, J. Differential Equations, 246 (2009), 724-748.doi: doi:10.1016/j.jde.2008.09.004.

    [33]

    X. Wang, On the Cauchy problem for reaction-diffusion equations, Trans. Amer. Math. Soc., 337 (1993), 549-590.doi: doi:10.2307/2154232.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(74) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return